×

Weil bundles and jet spaces. (English) Zbl 1079.58500

Summary: In this paper we give a new definition of the classical contact elements of a smooth manifold \(M\) as ideals of its ring of smooth functions: they are the kernels of Weil’s near points. Ehresmann’s jets of cross-sections of a fibre bundle are obtained as a particular case. The tangent space at a point of a manifold of contact elements of \(M\) is shown to be a quotient of a space of derivations from the same ring \(C^{\infty } (M)\) into certain finite-dimensional local algebras. The prolongation of an ideal of functions from a Weil bundle to another one is the same ideal, when its functions take values into certain Weil algebras. Following the same idea, vector fields are prolonged without any considerations about local one-parameter groups. As a consequence, we give an algebraic definition of Kuranishi’s fundamental identification on Weil bundles, and study their affine structures, as a generalization of the classical results on spaces of jets of cross-sections.

MSC:

58A20 Jets in global analysis
PDFBibTeX XMLCite
Full Text: DOI EuDML

References:

[1] R. J. Alonso Blanco: D-modules, contact valued calculus and Poincaré-Cartan form. Submitted for publication.
[2] C. Ehresmann: Les prolongements d’une varieté différentiable. I: Calcul del jets, prolongement principal; II: L’espace des jets d’ordre \(r\) de \(V_n\) dans \(V_m\). C. R. Acad. Sci. Paris 233 (1951), 598-600, 777-779. · Zbl 0043.17401
[3] H. Goldschmidt: Integrability criteria for systems of non-linear partial differential equations. J. Differential Geom. 1 (1967), 269-307. · Zbl 0159.14101
[4] D. R. Grigore and D. Krupka: Invariants of velocities, and higher order Grassmann bundles. J. Geom. Phys 24 (1998), 244-264. · Zbl 0898.53013
[5] N. Jacobson: Lie Algebras. John Wiley & Sons, Inc., New York, 1962. · Zbl 0121.27504
[6] I. Kolář: An infinite dimensional motivation in higher order geometry. Proc. Conf. Aug. 28-Sep. 1 1995, Brno, Czech Republic, 1996, pp. 151-159. · Zbl 0863.58003
[7] I. Kolář, P. W. Michor and J. Slovák: Natural Operations in Differential Geometry. Springer-Verlag, New York, 1993. · Zbl 0782.53013
[8] M. Kuranishi: Lectures on Involutive Systems. Publicações Soc. Math., São Paulo, 1969. · Zbl 0163.12001
[9] S. Lie: Theorie der Transformationsgruppen. Chelsea Publishing, New York, 1970. · Zbl 0248.22009
[10] A. Morimoto: Prolongation of connections to bundles of infinitely near points. J. Differential Geom. 11 (1976), 479-498. · Zbl 0358.53013
[11] J. Muñoz, F. J. Muriel and J. Rodríguez: Integrability of lie equations and pseudogroups. · Zbl 0973.58008
[12] V. V. Shurygin: Manifolds over algebras and their application to the geometry of jet bundles. Russian Math. Surveys 48 (1993), 75-104. · Zbl 0804.53041
[13] A. Weil: Théorie des points proches sur les variétés différentiables. Colloque de Géometrie Différentielle, C.N.R.S. (1953), 111-117. · Zbl 0053.24903
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.